Review: could Losartan potassium cause Irregular heartbeat?
We study 11,758 people who have side effects while taking Losartan potassium from FDA and social media. Among them, 181 have Irregular heartbeat. Find out below who they are, when they have Irregular heartbeat and more.
Stay connected: join a mobile support group for people who take Losartan potassium and have Irregular heartbeat >>>
Losartan potassium (latest outcomes from 12,094 users) has active ingredients of losartan potassium. It is often used in high blood pressure.
Irregular heartbeat (feelings or sensations that your heart is pounding or racing) (latest reports from 314,611 patients) has been reported by people with high blood pressure, depression, osteoporosis, high blood cholesterol, pain.
On Aug, 14, 2014: 11,745 people reported to have side effects when taking Losartan potassium. Among them, 181 people (1.54%) have Irregular Heartbeat. They amount to 0.06% of all the 314,488 people who have Irregular Heartbeat on eHealthMe.
Time on Losartan potassium when people have Irregular heartbeat * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Irregular heartbeat||12.50%||12.50%||18.75%||25.00%||31.25%||0.00%||0.00% |
Gender of people who have Irregular heartbeat when taking Losartan potassium * :
|Irregular heartbeat||73.94%||26.06% |
Age of people who have Irregular heartbeat when taking Losartan potassium * :
|Irregular heartbeat||0.00%||0.00%||0.00%||1.24%||0.62%||8.70%||19.25%||70.19% |
Severity of Irregular heartbeat when taking Losartan potassium ** :
|least||moderate||severe||most severe |
|Irregular heartbeat||0.00%||28.57%||42.86%||28.57% |
How people recovered from Irregular heartbeat ** :
|while on the drug||after off the drug||not yet |
|Irregular heartbeat||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Hypertension (96 people, 53.04%)
- Convulsion (31 people, 17.13%)
- Ingrowing nail (17 people, 9.39%)
- Pain (16 people, 8.84%)
- Anaesthesia (14 people, 7.73%)
Top co-used drugs for these people * :
- Furosemide (54 people, 29.83%)
- Hydrochlorothiazide (51 people, 28.18%)
- Levothyroxine sodium (45 people, 24.86%)
- Xanax (40 people, 22.10%)
- Aspirin (39 people, 21.55%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
You can also:
Get connected! Join a mobile support group:
- group for people who take Losartan potassium and have Irregular Heartbeat
- group for people who take Losartan potassium
- group for people who have Irregular Heartbeat
Comments from related studies:
From this study (3 weeks ago):
Initially was given Metoprolol 25-50mg/day for high blood pressure 180/115. Was good and relaxed for about a week, then severe palpitations started to occur. Was taken off Metoprolol and put on Losartan 25-50mg/day and palpitations continued to be severe and frequent 2-5/day lasting a few minutes to an hour or two. Recovery was longer. Shortness of breath was accompanied. Was at cardiologist's office when a severe palpalitory event was occuring. He said I was having PAC's. I've been told PVC's as well in past visits to the doctors office. I stopped taking Losartan a week and a half ago. I've had several good days without palpitations occuring with a few days with severe palpitations occuring. I'm not sure if palpitations will cease, but I wasn't having palpitations or arrythmias prior to taking any of these medications. Again, I am seeing a marked improvement overall after ceasing these medications. I've lost 20 lbs or 10% of my body weight over the past 2-3 months and feel much better, but the severe palpitations do occur still without much warning. Last night I had an episode that lasted close to an hour and a half. After the palpitations reside and normal heart function returns, stomach sour sets in and I end up urinating frequently and also evacuating my bowells which help with recovery. My cardiologist says that the stomach sour is a result of the palpitations and not the other way around. My stomach isn't causing my palpitations. I will never take another med again in my life. It's poison to my system. How other's can tolerate this stuff is beyond me. I eat right and exercise everyday.
hrb on Aug, 11, 2014:
I came down w typeII diabetes, got put on VicToza and metformin,after a year told to increase victoza, and couple months later SEVERE heart palpitations, kicks, flopping after eating with the simplest exertion, very alarming, was sure I would be riding in ambulance or hurst within the week, that bad. I new if I called my cardiologist he would just tell me to take atenolol, mask and cover it up, it got so bad something told me to cut the victoza (and had to severly cut carbs to do that) and IMMEDIATELY the serverest heart kicks subsided, told Dr I wanted on regular insulin right away wasn't taking any more Victoza. I still have the palpitations, sometimes scarier than others but nothing like when I was on Victoza. Dr's want to do an ablation, they say it is "mild afib" but I do definately notice now when I eat carbs AND when I shoot up w insulin those things most often trigger it. Been going more low/no carb and it has greatly lessened the number of incidence, the Dr's act like they have never heard of that, it can't be possible. I don't really want to have an ablation but I know I can't go on with these kinds of palpitations/multiple beat feelings.
From this study (6 months ago):
the dosage of losartan was increased over a six month period from 25mg to 100mg. After two weeks on the higher dosage I developed a racing pounding heartrate. My blood pressure did not decrease during this time
From this study (7 months ago):
Have started experiencing some fatigue, shortness of breath climbing stairs. Exercise daily weights, etc. Hear flutter palpitations,and at hospital yesterday. Blood tests okay 30 sec EKG showed nothing but fluttering did not occur while testing. Hooked to heart monitor for couple hours.each flutter accompanied by skips drop outs on heart monitor. Doctors refused to state any causal relation.
Post a new comment OR Read more comments
Can you answer these questions (what is this?):
More questions for: Losartan potassium, Irregular heartbeat
You may be interested at these reviews (what is this?):
- Losartan potassium bad dreams
This drug is causing me dreams nightly. I have taken it for 3 weeks. Will be letting my physician know.
- Rituxan mental changes
Within a month my daughter has had altered mental health symptoms such as confusion 'ADD symptoms' decrease in vision, trouble concentrating, frequent headaches and sharp head pain, forgetfulness, blanks out much more and 'feels off'
it has now been about 5 months since last rituxan
- Hair loss on this drug
i began this drug a week and two days now. after the fourth day i saw hair loss, my sister said you have a dry patch in your hair and i went home and brushed my hair there was no much hair loss and a few bald patches about the size of fists at the back of my head. There was no way to hide them, e ...
More reviews for: Losartan potassium, Irregular heartbeat
On eHealthMe, Losartan Potassium (losartan potassium) is often used for high blood pressure. Find out below the conditions Losartan Potassium is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Losartan Potassium used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.